so glad to have found a little community to talk about this struggle that I’m having. I’m a 32 year old mama of 1, struggling with anxiety most of my life. Got on celexa around age 19 and was on and off for about 5 years. Around 25, got in Effexor and was consistent until deciding to get pregnant in 2018. I was cross tapered off of this while starting Lexpro which was a fairly unpleasant experience and never felt lexapro was much help. Got back on Effexor in Jan 2020 after having my son and slowly made it all the way up to 225mg. At times even while on 225, my anxiety wasn’t well-managed and I had panic symptoms. I ended up completing some cognitive processing therapy for my trauma history which I felt was so helpful and wonderful. We decided it’s time to try for another little one, so I began tapering off of Effexor in October. I took my last dose a little over a week ago, and to say it has been hell would be putting it lightly. Nightmares, flu-like symptoms, brain zaps, ears ringing, horrible anxiety, difficulty breathing. As the days have gone one, it has gotten progressively a little better. I’m making some good self-care decisions and booked an appointment to see my therapist to help with this transition. I’m hoping to not have to go back on any medication for anxiety after this experience since it has been so difficult, though I am not one to completely shut out the idea either if I’m miserable. Just looking for some support and curious about others experiences with Effexor withdrawal.
Effexor withdrawal : so glad to have found a... - Anxiety Support
hi welcome aboard.
I did an Effexor withdrawal a long time ago under psychiatric care. It was horrible. Yup, the symptoms you describe. My doctor never mentioned this reaction.
I hope you did well during the first pregnancy and have a postpartum plan with your doctor. And be clear about your Effexor experience. Ask what your alternative choices are. Stay invested in the self care you mentioned.
I have 4 kids. It was a bumpy ride after 2 of the pregnancies. And stopping meds for pregnancies was hard. It was all worth it. Message me anytime. I get it.
After many years struggling with my mental health, I've found that no one wants to hear about how I feel except a longtime friend. Most people want to talk about themselves and want to hear pleasantries.
I had been on Effexor for about 15 years got up to 225. The withdrawals were bad when I would forget a day. But trying to totally come off if it was awful! The worst anxiety of my life and I thought I had heart issues, hormone trouble and I lost 25 pounds in 2 months because my stomach was a mess. I finally got totally off and my symptoms were steadily miserable. I decided this was no way to live and got back on them after 6 months. Best decision I ever made. I too wanted to get off so I did t have to “rely” on meds. My therapist told me, some people’s genetic makeup just require extra help. I hope you are able to do without the meds if that’s what is best for you. Sadly I never did feel like I got over the withdrawal hump.
Hello. I am also 32 with little ones, and yes, the withdrawal was hell. For me, the worst part was the brain zaps; even as the other symptoms waned over time, I was still left with those blasted things for a few months afterward. I just saw my psychiatrist today, who affirmed that I don't need to take it any more, which was a relief. I do recommend you do what another post-er has stated and make sure you have a postpartum plan and be clear and honest with your doctor. Learning self advocacy has been the hardest part of this entire experience, (getting medicated, finding the right medication, increasing/decreasing dosage, getting off meds, all amidst pregnancies and life in general), but it is well worth it when you realize that you have the autonomy to dictate your health care. Sending you encouragement; keep your head up!
hi splash I’m currently going through this as we speak !!! It’s horrible and scary I’ve been on venlafaxine for 22 years and my sr had taken me off them because she said they not good I could t believe it I’ve had brain zaps shakes numb tongue I feel constantly sick I can hardly eat anything or sleep and I can’t keep off the toilet !!! I feel so weak I just don’t know what to do with myself
I hope you start to feel better soon but this is horrible I feel your pain
so so sorry to hear you’re struggling also!! It’s the WORST. Yesterday my symptoms took a turn for the better and I am so grateful. I’m about 10 days since my last pill. I’m hoping so much that your symptoms relieve soon. Really the only thing I found helpful was a little light restoration yoga and hot hot showers at night before bed. Please done hesitate to reach out if you want to chat more.
I'm having a hard time with the withdrawals too. Doc started me on Prozac to help but every afternoon I go down. I was on Effexor for 20 years. Tapered off for 3 weeks now. But wake up freezing in a puddle of sweat feeling like I haven't slept every morning. Headaches, body aches, weekness, brain zaps fill my afternoon and evenings. Doc said Benedryll may help. Not really .... Any suggestions ?
hey there - I did not find Benadryl helpful to be honest. I started taking super hot showers at night to try to release the tension from my body and I do think that was helpful. I also did some relaxation yoga before bed that was really nice. I also bought Stress Relief gummy vitamins from Nature Made and believe it or not I actually did find that they were helpful (could totally be a placebo but who cares). I am on week three of no pills officially. The anxiety has gotten better but some days are worse than others. Most of the physical symptoms are gone for me but my chest still feels super heavy all the time.
Glad to be on this journey with you if we just be on it!
Thanks for sharing. Its comforting to know others have, or are, going through the same. I thought I was losing my mind with all the random pain. Peace,
gosh isn’t this the worst. I am in the middle of tapering now. trying to get off this drug is the hardest thing i have ever done in my life. i have tried several times before and gave up after a few days of the brain zaps. I too was on 225
My doc said that my only real symptom is “flu like” and everything else i am feeling is probably “just how i am wired” (been on the med for 15+ years, He’s been my doc for 6 months) He actually recommended i increase back to 225…
He should be glad it was telehealth bc my very real Effexor withdrawal side effect of anger, aggresssion was very present that day
Let’s all keep pushing